Alert archive / Louisiana / Flash Flood Warnings in 2015

Flash Flood Warning 67, NWS Shreveport, LA

June 30, 2015Bossier Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 30, 2015, 6:28 PM CDT for Bossier Parish, Louisiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 6:28 PM CDT (23:28 UTC)
Expired
Jun 30, 2015, 9:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

County Bossier Parish, LA

The radar

The Shreveport radar (KSHV), 21 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 6:28 PM CDTFLASH FLOODBossier City, LA4494 NEAR HIGHWAY 80
Jun 30, 6:28 PM CDTFLASH FLOODBossier City, LABELLEVUE AND WINNFIELD INTERSECTION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1913 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WGUS54 KSHV 302328
FFWSHV
LAC015-010230-
/O.NEW.KSHV.FF.W.0067.150630T2328Z-150701T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL BOSSIER PARISH IN NORTHWESTERN LOUISIANA...

* UNTIL 930 PM CDT

* AT 627 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN FALLING ACROSS 
  THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. 
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... BOSSIER 
  CITY...HAUGHTON...EASTWOOD...FOSTERS... PRINCETON...FILLMORE...RED 
  CHUTE...FERGUSON...BARKSDALE AIR FORCE BASE...BODCAU AND BELLEVUE.

ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3244 9347 3247 9369 3248 9369 3249 9370
      3249 9372 3250 9371 3251 9374 3267 9368
      3268 9348

$$

05

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:24 PM CDT, 4 minutes earlier.

Area forecast discussion, Jun 30, 6:24 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT TUE JUN 30 2015

.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH THROUGH
THE EVENING ALLOWING FOR VFR CONDITIONS AREAWIDE. COULD SEE MVFR
CEILING AND VISIBILITIES AROUND DAYBREAK ACROSS SELECT SITES BY
DAYBREAK. OTHERWISE...LIGHT WINDS TONIGHT TO BECOME SOUTHWEST AND
INCREASE TO 10 TO 15 KNOTS WITH HIGHER GUSTS ON WEDNESDAY. COULD
SEE A RETURN OF THUNDERSTORMS AGAIN ON WEDNESDAY AFTERNOON. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  93  76  94 /  30  20  10  10
MLU  72  92  76  94 /  30  30  10  10
DEQ  72  92  74  91 /  20  10  20  20
TXK  74  92  76  92 /  20  20  20  20
ELD  73  92  76  92 /  30  20  20  20
TYR  73  92  75  92 /  20  10  10  10
GGG  73  92  75  93 /  30  10  10  10
LFK  73  92  75  93 /  30  30  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

05
Hazardous weather outlook, Jun 30, 12:01 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CDT TUE JUN 30 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1201 PM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND INTO THIS
EVENING AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS THE
REGION. A COUPLE OF STORMS COULD BECOME SEVERE. DAMAGING WINDS AND
LARGE HAIL WILL BE THE PRIMARY THREATS. THE STRONGER STORMS WILL
ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH MUCH OF THIS WEEK AS NORTHWEST FLOW ALOFT BRINGS A SERIES
OF UPPER LEVEL DISTURBANCES INTO THE ARKLATEX. CHANCES FOR
THUNDERSTORMS WILL INCREASE AS A WEAK COLD FRONT APPROACHES THE
AREA ON INDEPENDENCE DAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

09

In the hours before

Special weather statement, Jun 30, 5:19 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT TUE JUN 30 2015

LAZ021-022-302300-
LA SALLE-CALDWELL-
519 PM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CALDWELL AND
NORTHEASTERN LA SALLE PARISHES...

AT 518 PM CDT...A STRONG THUNDERSTORM WAS NEAR ROSEFIELD...OR 15
MILES SOUTH OF COLUMBIA...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OLLA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3197 9191 3193 9190 3193 9201 3179 9201
      3177 9223 3189 9228 3205 9191 3199 9190
      3197 9189
TIME...MOT...LOC 2218Z 250DEG 7KT 3187 9206

05
Special weather statement, Jun 30, 5:47 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT TUE JUN 30 2015

LAZ002-302315-
BOSSIER-
547 PM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BOSSIER PARISH...

AT 546 PM CDT...A STRONG THUNDERSTORM WAS OVER EASTWOOD...OR NEAR
BOSSIER CITY. THE STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOSSIER CITY...HAUGHTON...EASTWOOD...FOSTERS...PRINCETON...
FILLMORE...RED CHUTE...LINTON...FERGUSON...BODCAU...BELLEVUE AND
SLIGO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3244 9364 3267 9373 3272 9345 3247 9346
TIME...MOT...LOC 2246Z 252DEG 1KT 3257 9358

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:19 PM CDTSpecial Weather StatementSHVCaldwell41 min
Jun 30, 5:47 PM CDTSpecial Weather StatementSHVBossier28 min

Nearby

Flash Flood Warnings in Louisiana, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.